U.S. doctors online nowAsk doctors free
A 39-year-old male asked:

my bloodtest returned, ast (sgot) = 307 alt (sgpt) = 767 these are 10-20 times the normal values. these values have been elevated for 20 days. does this mean i have permanent liver damage?

3 doctor answers4 doctors weighed in
Dr. Thomas Namey
Rheumatology 48 years experience
Usually not!: But what is the cause for these increases. Many viral infections can temporarily do this. Medications, etc. But has the doctor you see narrowed the cause?
Dr. Marvin Den
Internal Medicine 45 years experience
Hepatitis: You have an inflamed liver.The reason may be several things including infection, drugs alcohol . See your doctor -you need further testing to determine the cause. Once determined, your question can be answered.
Dr. Erik Suh
Dr. Erik Suhanswered
Family Medicine 24 years experience
Depends on the cause: It can be temporarily elevated if you drank too much alcohol and mixed it with tylenol (acetaminophen). I would suggest getting aanother level checked in a week to see if it is going down. Also do a hepatitis panel and u./s of the liver.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 38-year-old member asked:

What happens during a liver transplant operation for recipient?

1 doctor answer4 doctors weighed in
Dr. Cosme Manzarbeitia
General Surgery 39 years experience
Removal : Of the diseased liver and implantation of the healthy new liver.
Boscobel, WI
A 39-year-old female asked:

My boyfriend & I are trying to get pregnant. I'm on Zoloft (sertraline) & my doc is having me get off it slowly; 1 pill every other day for a month & then 1 pill every 3rd day until gone. Does this sound reasonable?

3 doctor answers5 doctors weighed in
Dr. Joan Kinlan
Psychiatry 52 years experience
Yes, it's great.: It's best to taper off the zoloft (sertraline) and your doctor has an excellent plan.
Afghanistan
A member asked:

Possible to be pregnant spotting day one light beeding day two & three?

1 doctor answer1 doctor weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Check a preg test : Over the counter pregnancy tests are cheap and reliable. Go do one and then you will know and you won't have to worry about it any more. If you don't want to be pregnant see your doctor for effective birth control.
United Kingdom (Great Britain)
A 31-year-old female asked:

Hi im on trimethrprim for a bladder infection, been on them 4 days and have 2 tablets at 200mg a day, can u get side affects even after 4 days?

1 doctor answer1 doctor weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
Yes: Many side effects possible. Rash and GI upset and diarrhea are common.
A 50-year-old member asked:

What is the best way to loose weight with out going a diet? I'm having a very time getting this weight off of me 5'9 at 242 it all in the belly...

1 doctor answer1 doctor weighed in
Dr. William Forsythe
Emergency Medicine 27 years experience
Exercise : Adding exercise and self control by reducing portion intake and eating the right foods while counting calories is best. Increase fruit and fiber intake if not eating enough. Take a yoga course or start swimming if not already. Good, low impact exercises. If considering surgical options, know that the best procedures and surgtons usually require that one starts losing weight first.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 10, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.